For over 10 years, teens have been asking us questions on every topic imaginable. While we are no longer taking new questions, we have a wealth of information we would like to share with teenagers.
Questions about suicide? Call the NATIONAL SUICIDE HOTLINE 1-800-SUICIDE (1-800-784-2433).
FAQ Home Page
Hair & Shaving
Posted on: 06/28/2007
I see reddish spots like rash on my face and I believe I see these rashes after I used a new shaving cream. I stopped it now but it won't go away. Sometimes, it is mildly itchy. Can you pls suggest a solution?
If the red spots are centered around where your beard hair comes out (the hair follicle), it's probably an irritant reaction. This may be caused by the new shaving cream, or can just happen from shaving in general. You can use over-the-counter 1% hydrocortisone cream 2x/day to the affected area for a few days to get this to improve. If that doesn't help, a 5% benzoyl peroxide cream or wash may help. If you still have the rash after that, go ahead and see a dermatologist for it to make sure that it's not something else, or that it hasn't gotten infected and require oral antibiotics. Good luck!